NARCAN® Nasal Spray Instructional Video
Accidental drug overdoses resulting from opioid use, in both prescription and non-prescription form, are one of the leading causes of death in the United States today.
Naloxone nasal spray, commonly known as Narcan®,is a proven and effective emergency treatment for known or suspected opioid overdoses. Narcan® is not a substitute for emergency medical care. However, when administered during an opioid overdose, and while ensuring that emergency medical assistance has been requested, a life may be saved.
In response to this national epidemic, and in recognition that no community is without the potential of an opiate overdose, Hobart and William Smith Colleges have placed Narcan® nasal spray with all Automatic External Defibrillators (AED’s) owned by the Colleges, including public AED’s located in our campus buildings. Narcan® nasal spray is contained in blue zipper bags placed in each AED cabinet. Each blue bag contains two, 4 milligram doses of Narcan® nasal spray as well as instructions for use.
In addition to the instructions located with the Narcan® nasal spray, the manufacturer’s instructional video can be viewed below: